# SDR CA000720009

- Difficulty date: June 20, 2000
- Submitted: July 24, 2000
- Operation: General aviation
- Make and model: Cessna 152
- Aircraft time: 7,283 hours
- Engine: Lyc O235L2C
- System (JASC): 7100 · Powerplant System
- Part: O-Ring
- Condition: Wrong Part
- Location: Case/Stud
- Stage of operation: IN
- How discovered: V
- Nature of condition: K
- Precautionary procedure: O

## Discrepancy

(CAN) DURING TROUBLESHOOTING FOR AN ENGINE OIL LEAK, IT WAS DETERMINED THAT OIL WAS SEEPING OUT THE CENTER THROUGH-BOLT STUDS; ENGINE AND CRANKCASE WAS DISASSEMBLED FOR ACCESS TO THE THROUGH-STUD O-RINGS.  IT WAS THEN DISCOVERED THAT THE WRONG O-RINGS WERE INSTALLED ON THE 6 THROUGH-STUDS.  THE O-RINGS WERE THICKER THAN THE RECESS WAS GROOVED OUT FOR AND AS A RESULT THE 6 O-RINGS WERE SQUASHED AND STUCK IN THE MATING SURFACES OF THE CRANKCASE HALVES, WHICH RESULTED IN A LOSS OF TORQUE AND FRETTING OF THE CRANKCASE MATING SURFACES.  THE CRANKCASE HALVES NEEDED TO BE MILLED AND LINE BORED.
